Alert archive / Tennessee / Flash Flood Warnings in 1997
Flash Flood Warning 12, NWS Morristown, TN
NWS Morristown, TN issued this flash flood warning at Apr 28, 1997, 8:15 PM EDT for Greene County, Tennessee. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 28, 1997, 8:15 PM EDT (00:15 UTC)
- Expired
- Apr 28, 1997, 11:15 PM EDT
- In force
- 3 hr
- Issued by
- NWS Morristown, TN
- Area
- Whole counties
County Greene County, TN
The radar
The Knoxville radar (KMRX), 50 km from the middle of the area, began a volume at 00:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 00:00Z, 0.3 hours before the alert went out and 265 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 44 J/kg
- Mixed-layer CIN
- -111 J/kg
- Mixed-layer LCL
- 516 m above ground
- 0-6 km bulk shear
- 91 kt
- 0-1 km storm-relative helicity
- 112 m²/s²
- 0-3 km storm-relative helicity
- 110 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.5
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KMRX 290017 FFWMRX TNC059-290315- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE KNOXVILLE TRI CITIES TN 815 PM EDT MON APR 28 1997 THE NATIONAL WEATHER SERVICE IN KNOXVILLE TRI CITIES HAS ISSUED A FLASH FLOOD WARNING EFFECTIVE UNTIL 1115 PM EDT FOR PEOPLE IN THE FOLLOWING LOCATION... IN EAST TENNESSEE ...GREENE COUNTY AT 815 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUES TO SHOW MODERATE TO HEAVY RAINFALL OCCURRING OVER GREENE COUNTY. THE COUNTY RECEIVED APPROXIMATELY 1 TO 2 INCHES OF RAIN BETWEEN 6 AND 730 PM AS A COMPLEX OF STRONG THUNDERSTORMS MOVED OVER THE AREA. ADDITIONAL RAINFALL IS EXPECTED DURING THE NEXT COUPLE HOURS AS A LARGE MASS OF SHOWERS AND THUNDERSTORMS SHIFTS SLOWLY NORTHEAST. SEVERAL STREETS ARE FLOODED IN THE CITY OF GREENEVILLE AND SEVERAL STREAMS ARE OUT OF THEIR BANKS DUE TO THE HEAVY RAINFALL. ANY ADDITIONAL HEAVY RAINFALL WILL CAUSE MORE AREA STREAMS TO OVERFLOW THEIR BANKS AND CONTINUED HIGH WATER PROBLEMS ON MANY ROADS AND STREETS. BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLOODS AND FLASH FLOODS. IF FLASH FLOODING IS OBSERVED...ACT QUICKLY. MOVE UP TO ESCAPE FL$OOD WATERS. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING. &
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before this flash flood warning went out at Apr 28, 3:15 PM EDT, 5 hours earlier.
Area forecast discussion, Apr 28, 3:15 PM EDT, 5 hours before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE KNOXVILLE/TRI-CITIES TN 315 PM EDT MON APR 28 1997 MODELS IN GENERAL AGREEMENT THIS FCST PERIOD. MODERATELY STG 850 MB/ SFC CONVERGENCE...300 MB DIVERENGENCE...COOLING ALOFT...AND AVAILABLE LO LVL MOISTURE WILL PRODUCE WIDE SPREAD SHOWER AND THUNDERSTORM ACTIVITY ACROSS THE REGION THROUGH MIDNIGHT. SOME OF THE STORMS MAY BE SEVERE REST OF THIS AFTERNOONA AND EVENING ACROSS THE SOUTHERN HALF OF THE TENNESSEE VALLEY AND CHEROKEE AND CLAY COUNTIES. CONVECTION WILL DIMINISH GREATLY BY MIDNIGHT WITH AREAS OF FOG AND DRIZZLE ANTICIPATED FOR EARLY TUESDAY MORNING. UPPER SUPPORT MOVES EAST OF THE AREA FOR TUESDAY...BUT GRIDDED DATA SHOWS STG LO LVL CONVERGENCE OVER THE EASTERN TENNESSEE MOUNTAINS. EXPECT WIDELY SCT/ SCT CONVECTION TO DEVELOP OVER THESE AREAS TOMORROW AFTERNOON...BUT DISSIPATE BY SUNSET TUESDAY. OTRW...AFTER SOME MORNING LO CLOUDS AND FOG I EXPECT A PARTLY CLOUDY DAY AREA-WIDE TOMMORROW. PARTLY CLOUDY SKIES AND PATCHY FOG ARE ANTICIPATED FOR TUESDAY NIGHT. ANOTHER STG S/WV MOVES OUT OUT THE PLAINS STATES TOWARD THE OHIO VALLEY FOR WEDNESDAY. MOST OF THE DYNAMICS REMAINS NORTH OF THE FORECAST AREA... BUT LO LVL CONVERGENCE ALONG APPROACHING FRONT WILL LIKELY PRODUCE SCATTERED CONVECTION OVER THE TENNESSEE VALLEY BY LATE IN THE AFTERNOON. AS FOR TEMPS...GUIDANCE CLOSE AND REASONABLE. DH
In the hours before
Local storm report, Apr 28, 6:28 PM EDT, 1 hour 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KNOXVILLE/TRI-CITIES TN
627 PM EDT MON APR 28 1997
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
615 PM 4 W GREENEVILLE TN 1.25 INCH HAIL
04/28/97 GREENE HALF DOLLAR SIZE HAIL
REPORTED ALONG HIGHWAY 11E
* WEST OF GREENEVILLE.
END/FERRELLThe office that day
Everything else NWS Morristown, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 29, 2:39 AM EDT | Flash Flood Warning | MRX | Greene | 4 hr |
Nearby
Flash Flood Warnings in Tennessee, 1997Every flash flood warning in 1997
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.